Social Anxiety Support Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
1,718 Posts
Discussion Starter · #1 ·
I was wondering this when dealing with withdrawals. How dangerous can this drug get if I stay on a larger dose (60mg) a day for a few years and I miss a dose?

I was also worried about the muscle problem in my throat when on this med. I felt like one of the muscles wasn't working well.

Should I just stop baclofen?
 

·
Registered
Joined
·
2,403 Posts
If you take 20mg three times a day, missing one dose wouldn't get you in much trouble, you might feel somewhat anxious. With chronic dosing baclofen stays longer in your blood and CNS compared to taking a single dose once in a while. If you miss several doses or stop baclofen (too) abruptly after a long period of taking it daily this could result in a dangerous withdrawal syndrome, which in the worst case includes delirium and seizures.
 

·
Registered
Joined
·
124 Posts
If you take 20mg three times a day, missing one dose wouldn't get you in much trouble, you might feel somewhat anxious. With chronic dosing baclofen stays longer in your blood and CNS compared to taking a single dose once in a while. If you miss several doses or stop baclofen (too) abruptly after a long period of taking it daily this could result in a dangerous withdrawal syndrome, which in the worst case includes delirium and seizures.
wow didn't know it was that serious. Sounds like a ssri withrawal almost. Perhaps this drug is a drug you should take maybe one day, skipping next, then take again, etc.
 

·
Registered
Joined
·
2,403 Posts
wow didn't know it was that serious. Sounds like a ssri withrawal almost. Perhaps this drug is a drug you should take maybe one day, skipping next, then take again, etc.
I can be that serious. Strong withdrawals from GABAergic drugs are far more harsh and dangerous than that from SSRIs by the way. PRN use of baclofen is of course possible, but also taking it daily long-term is safe as long as it's never stopped (too) abruptly. It has to be tapered down like the package insert says.
 

·
Registered
Joined
·
501 Posts
I was wondering this when dealing with withdrawals. How dangerous can this drug get if I stay on a larger dose (60mg) a day for a few years and I miss a dose?

I was also worried about the muscle problem in my throat when on this med. I felt like one of the muscles wasn't working well.

Should I just stop baclofen?
I think with any drug you're taking at high dose and for an extended period, its better to gradually taper down and come off it slowly to let your brain/body adjust rather than just stopping abruptly or suddenly reducing dose...
 

·
Registered
Joined
·
501 Posts
I have noticed one unusual side effect so far of Baclofen... I suffer with tinnitus (ringing in the ear) and I've noticed when I take Baclofen it tends to make the tinnitus worse..but not the ringing noise, a different kind of noise! I have noticed when I dont take Baclofen it doesn't happen, so I'm sure its related to Baclofen. It's not a big issue but something to be aware of.

The other thing I mentioned of course on the other thread which others have confirmed is the headaches..if you take too high a dose you get a lingering headache. This is not a drug to be abused recreationally or taken at sudden high doses the dose needs to be increased gradually over time if required..
 

·
Registered
Joined
·
2,403 Posts
GABA(B) is involved in the auditory system. While L-baclofen has shown in studies to improve tinnitus the marketed racemix of baclofen doesn't and tinnitus is listed as a possible side effect.
 
1 - 7 of 7 Posts
Top